MAUDE Adverse Event Report: ANIKA MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION

ANIKA MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Catalog Number 690016
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Unspecified Nervous System Problem (4426)
Type of Reportable Event Serious Injury
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees, caused or contributed to a potential patient event documented in this report.On (b)(6) 2026, the distributor reported the following to anika we received an anika product complaint with the following event description event date was unknown for monovisc 4 ml us - (b)(6) lot number unknown.The device return is unknown.Event description: patient states they have a pinched nerve.Patient feels nerve issue improved but have no cartlidge-bone on bone.Doctor injected pt with monovisc.Pt has problems with mobility and pain.After injection they experienced pain, a fall, went to er and walked around 6-8 months, no cartlidge left.Additional information is being solicited.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Followup: the reporter described a patient with a history of knee osteoarthritis who received an intra-articular injection and subsequently experienced ongoing pain and mobility issues, with a reported fall and emergency evaluation; the event date was not provided and the product was not returned.Because the lot information was not provided, batch record review could not be performed; however, the product is manufactured and released to applicable procedures and specifications.A three-year retrospective review of nonconformance records and retention inspection records found no issues related to the reported event.The instructions for use were reviewed and were considered to sufficiently document warnings, storage and handling precautions, and potential adverse reactions, including transient pain, swelling, heat, rash/itching, bruising, and redness.A clinical assessment indicated the reported symptoms were most consistent with the underlying disease state and lack of treatment benefit rather than a product-related effect; therefore, a causal relationship could not be established, the complaint could not be confirmed due to limited information, and the event will continue to be monitored and trended for future analysis.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees, caused or contributed to a potential patient event documented in this report.On 05feb2026, the distributor reported the following to anika we received an anika product complaint with the following event description event date was unknown for monovisc 4 ml us - 690016 lot number unknown.The device return is unknown.Event description: patient states they have a pinched nerve.Patient feels nerve issue improved but have no cartlidge-bone on bone.Doctor injected pt with monovisc.Pt has problems with mobility and pain.After injection they experienced pain, a fall, went to er and walked around 6-8 months, no cartlidge left.Additional information is being solicited.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Manufacturer (Section D)
ANIKA
32 wiggins avenue
bedford MA 01730
Manufacturer (Section G)
ANIKA THERAPEUTICS
32 wiggins avenue
bedford MA 01730
Manufacturer Contact
lee perloff
32 wiggins avenue
bedford, MA 01730
MDR Report Key24414643
Report Number3007093114-2026-00006
Device Sequence Number5879671
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number690016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown